Alert archive / Florida / Tornado Warnings in 1999
Tornado Warning 29, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at Mar 13, 1999, 10:21 PM CST for Escambia County, Santa Rosa County, Florida. It was in force for 54 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 1999, 10:21 PM CST (04:21 UTC)
- Expired
- Mar 13, 1999, 11:15 PM CST
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Escambia County, FL, Santa Rosa County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 10:35 PM CST | Thunderstorm Wind 50 | Pensacola Beach, FL | Trees and power lines were blown down on Pensacola Beach. |
| Mar 13, 10:45 PM CST | Tornado F0 | Holley, FL | A F0 tornado (winds 40 to 73 mph on the Fujita Scale) with a track of about 150 yards and 50 yards wide, touched down briefly in Holley. The weak tornado twisted several large pine trees which in turn damaged the roof and windows of three homes as they fell. |
| Mar 13, 10:45 PM CST | Thunderstorm Wind 50 | Bagdad, FL | High winds damaged the roof and a porch on a home near Bagdad. |
| Mar 13, 10:50 PM CST | Thunderstorm Wind 50 | Floridale, FL | A few trees were blown down along I-10 near Floridale (near the Okaloosa County line). |
| Mar 13, 11:05 PM CST | Thunderstorm Wind 50 | Munson, FL | Trees were blown down just southeast of Munson. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 8:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 140421 RRA TORMOB FLC033-113-140515- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MOBILE AL 1021 PM CST SAT MAR 13 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN ESCAMBIA AND SOUTHERN SANTA ROSA COUNTIES IN NORTHWESTERN FLORIDA * UNTIL 1115 PM CST * AT 1014 PM CST... AS INDICATED BY DOPPLER RADAR A TORNADO WAS LOCATED 3 MILES OFFSHORE OF PENSACOLA BEACH MOVING EAST NORTHEAST AT 35 MPH. * TORNADO WILL PASS NEAR- NAVARRE BY 1050 PM CST IF YOU ARE IN THE PATH OF A TORNADO...SEEK SAFETY IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR BODY. STAY AWAY FRONM WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Mar 13, 3:10 PM CST, 7 hours 11 minutes earlier.
Area forecast discussion, Mar 13, 3:10 PM CST, 7 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 310 PM CST SAT MAR 13 1999 SATELLITE AND RADAR IMAGERY HAVE LARGE FWD PROPOGATING MCS OVER SRN MS MOVG INTO SW AL AT 40 KT. 12Z SIL SDG HODOGRAPH INDCD ROTATING STORMS LIKELY AHD OF AND IMBEDDED IN LINES FORMING IN ERN PTNS OF MOB CWA. THIS EVE XPCT WND TO CONTINUE NR GALE FORCE OVER FA AS WELL AS PCPN. ETA...NGM...AVN...AND NOGAPS SHOW GOOD CONGRUENCE OF LOW CTR PSN XCP NGM INTENSIFIES MORE THAN OTHERS...AS IT DID YESTERDAY. THEREFORE THE ETA AND AVN LOOK LIKE GOOD MDLS TO PICK FM. OVER THE COASTAL WATERS...E-SELY FLOW CONTINUES TODAY 15-20 KT WITH SCA. ON SUN...XPCTG NEAR GALE NW WIND...WHICH SHUD KILL HIGH TIDE ANOMALY. THREAT OF COASTAL FLOODING SHUD SUBSIDE BY MIDDAY SUN...AND WILL LIKELY CANCEL CFW WARNING IN EFFECT SINCE LATE SAT AM. MOB 46/54/36/59 7220 PNS 49/53/39/58 7220 DTS 48/54/38/59 7520 GZH 44/55/34/57 7220 77
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 9:04 PM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 56 min |
| Mar 13, 9:11 PM CST | Tornado Warning | MOB | Escambia | 49 min |
| Mar 13, 10:03 PM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 57 min |
| Mar 13, 10:12 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 48 min |
| Mar 13, 10:54 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 66 min |
| Mar 13, 11:08 PM CST | Tornado Warning | MOB | Okaloosa | 52 min |
Nearby
Tornado Warnings in Florida, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.